Were you taking Flagyl to treat your C-Diff infection? I had C-Diff a few years back and Flagyl was prescribed for me at that time. I do recall the awful bitter taste while taking the med, and it lasted for some time after I stopped. To this day tho, I can still recall how awful that taste was. And I understand from others who had this med that it can last quite awhile.
Glad you recovered from C-Diff. I was not hospitalized, but after all of the other side affects from that drug and C-Diff itself, I think I should have been. I was so fatigued, off balance, just not right. Those symptoms disappeared almost immediately when I finished the prescription. While that med is great as far as taking care of the C-Diff, it has many, many other drawbacks. I just hope I don't have to take it again.
Let us know how you're doing, ok? We do care and want to support you in any way we can.View Thread
I really did have to learn what I could and couldn't tolerate. Just another frustrating thing about UC, it can drive you crazy trying to figure it out. If I eliminated everything from my diet that caused me a problem, I'd probably be outside grazing! But then again, that would cause a flare too!
I decided that common sense is the best tool. There are so many do's and don'ts out there, that just makes this disease more frustrating...at least it does for me. I had been in a flare for a month or so this past spring, but I rode it out, and really didn't know day to day what would or wouldn't help or hinder the darn thing. I "watched" what I ate at every meal, stayed away from fresh veggies and fruit, and meat with so many preservatives is a definite no-no, whether you're in a flare or not. Difficult for me, because I could probably put away a whole pound of crispy bacon all by myself!
I can only say...take control the best you can, try not to get frustrated (but this is difficult), but you can do it. It's the hand we've been dealt, and we have to deal with it. And when you are feeling overwhelmed, call your Gastro doctor. I find that helps, just talking to his very understanding nurse calms me down. A professional opinion and chat has helped me more times than I can recall.
Keep in touch, and remember we're here to help each other. This site has worked wonders for me and so many others. It's a wealth of information and knowing that we're "not alone" with this disease really helps.View Thread
I have been using Dr. Swanson's probiotics for about 3 years now and I cannot imagine being without them. They have helped tremendously with my UC. By the way, they are on sale now, so this would be a good time to order them.
Hannah is amazing with all of her helpful comments. She has definitely been there/done that and we can be thankful we have her input.
Good luck, and order those probiotics. I tried several before these, and without a doubt, Dr. Swanson's are the very best!View Thread
Great strides have been made in this type of surgery. I would listen to your physician and get all of the information you can. And do not be afraid to ask questions. I am sure all will work out well for you. I've had two hip replacement and one knee replacement in the last 9 years and I heard horror stories from some people who had them. It scared the bejeebers out of me, but I went ahead anyway and it was nothing like what some of them described. And the latest hip surgery last July took 45 minutes,and the advancements they made really surprised me.
So, again, listen to your doctor and don't be afraid to ask questions. I'm sure all will go well. God bless, and keep us up-to-date on how you're doing. We do care.View Thread
Hannah, you are not rude, and you certainly have great bedside manners. You have a medical history and opinions that someone a lot older than you normally would have. When you post something here, it is genuine, honest and informative. Anyone who has another opinion of your experiences hasn't, obviously, seen and read what you have been through. I always appreciate your posts. They certainly have helped me.View Thread
Hannah, I'm glad you're back. Missed you and was worried about you too.
I agree...and I know I couldn't survive on pineapple and wheat. I didn't respond to this post because I didn't quite know what to say.
LaurieBeth, I have read your post several times, and really did not quite know how to respond. While this has worked for your daughter, and thank God for that, it isn't a "diet" that I could follow very easily. My husband and I are both retired and we both have medical issues, I am the one with UC, and I do know that if I follow good eating habits (what I mean by that is, I know what my system can tolerate and what it can't), I do fine. My husband, on the other hand, is careful what he eats because he has had throat cancer and quadruple heart surgery. All of his problems have been many years ago, and with exercise and being "smart" with what he eats, he does OK. So, our eating habits are, we feel, pretty much under control and we're doing just fine at this time.
Again happy this has worked for your daughter.That's what is important here.
Again, welcome back Hannah!!!! Hope all is well with you.View Thread
Let your Dr. know. As you continue to taper down, the bleeding may lighten up. And sometimes it takes more than one go-round with the prednisone. Glad you're feeling somewhat better. And these symptoms are normal when you've never been on this med before. Your body does adjust to it eventually.
I do hope that this is the answer for your UC. As I have said before tho, keep in touch with your Dr. That is very important. And, keep in touch with us. We'll help you through this in any way we can.View Thread
Prednisone is a good/awful drug, but it does work for so many maladies. UC being one of them. I was on it for about 3-1/2 years, big doses, tapering down to much smaller doses, but it does work for UC. Tapering and getting off of it completely is another thing. But what you are feeling is quite normal as far as side effects go. How high of a dose are you on? Normally a larger does is prescribed to "get it going" to help ease some of the UC symptoms. It does do that too. Has your Dr. said when you will start tapering the dose? I'm sure he/she wants to be sure that it is working for your symptoms before a taper is begun.
All I can say is this will probably help with your UC, but then again, sometimes it doesn't help some people. That's just the way it goes. I'm off of it now, my UC is under control, but I do have my bouts with flares but I do not want to start on prednisone again. I'm also on Lialda, which is mesalamine, which also helps, but it is VERY expensive. The good thing about prednisone is that it is inexpensive.
Your symptoms may edge down somewhat after another week or so, but the shakiness and tension is quite normal. Keep in touch with your doctor and let him/her know about your symptoms and go from there. Remember, hopefully you will be one of the many who has positive results with it.
Let us know how you're progressing, OK? There are so many on this site that can give you positive reinforcement...in other words, been there, done that. Makes us all feel that we're not alone out here when we hear others are going through the same thing.View Thread
All I can say to both of you (0780) and dejavue, is WOWWWWW!!! I have never heard of anything so "involved" as what the two of you are/have endured, and I'm not kidding either. God bless both of you....we're here for you when you want to vent, and remember, we do care. Keep us updated, OK?